Alert archive / Mississippi / Flash Flood Warnings in 2018

Flash Flood Warning 60, NWS Jackson, MS

July 18, 2018Madison County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 18, 2018, 4:41 PM CDT for Madison County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2018, 4:41 PM CDT (21:41 UTC)
Expired
Jul 18, 2018, 6:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 26 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:14 PM CDTFLASH FLOOD4 Nne Madison, MSYANDELL RD FLOODED NEAR HWY 51, STILL PASSABLE BUT LOTS OF WATER OVER THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
527 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WGUS54 KJAN 182141
FFWJAN
MSC089-182345-
/O.NEW.KJAN.FF.W.0060.180718T2141Z-180718T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
441 PM CDT WED JUL 18 2018

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  South central Madison County in central Mississippi...

* Until 645 PM CDT.

* At 440 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. One to two inches of rain have 
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Jackson, Madison, Ridgeland, Canton, Gluckstadt and Annandale. 

Additional rainfall amounts of one to two inches are possible in the 
warned area over the next hour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3251 8994 3249 8996 3250 8998 3249 8999
      3248 9002 3244 9004 3244 9007 3240 9007
      3240 9024 3249 9024 3249 9028 3265 9028
      3267 9020 3255 9005 3254 8993

$$

BYB
1 follow-up statement
933 
WGUS74 KJAN 182340
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
640 PM CDT WED JUL 18 2018

MSC089-182349-
/O.EXP.KJAN.FF.W.0060.000000T0000Z-180718T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison MS-
640 PM CDT WED JUL 18 2018

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL MADISON COUNTY WILL
EXPIRE AT 645 PM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining road closures.

LAT...LON 3251 8994 3249 8996 3250 8998 3249 8999
      3248 9002 3244 9004 3244 9007 3240 9007
      3240 9024 3249 9024 3249 9028 3265 9028
      3267 9020 3255 9005 3254 8993

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:28 PM CDT, 13 minutes earlier.

Area forecast discussion, Jul 18, 4:28 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
428 PM CDT Wed Jul 18 2018

.DISCUSSION...
Tonight and Thursday:

Convection this afternoon continues to fire in axis of high 0-3km
theta-e over mainly western portions of the area. This will
continue into early evening and gradually diminish with the loss
of heating. Emphasis will then turn to the extreme heat potential
beginning Thursday. Models indicate that mid level ridge will nose
into the area from the west tomorrow. As it does so, significant
drying in the low to mid levels will limit convective potential
and allow for more efficient warming. Relative moist soils from
recent rainfalls across the area will keep surface dewpoints from
dropping below the low to mid 70s. Mid/upper 90s heat with these
dewpoints will send heat indices from 105 to 110 mostly along and
west of Interstate 55. Have issued a heat advisory for this area,
accordingly. /26/

Friday through next week:

The overall continental weather pattern has the typical summertime
ridge in the western U.S. and a trough in the eastern U.S. The
eastern nose of the ridge nudges into the ArkLaMiss region on
Friday. With anomalous heights over the area, temperatures will have
the capability of warming to above normal values. High temperatures
in the upper 90s will occur on Friday with the far western reaches
of the CWA possibly hitting 100. With temperatures this high and
dewpoints not budging in the mid 70s, heat indices will range from
105-113. Heat stress will be a big issue on Friday and the threat
will continue into the weekend, although Friday appears to be the
hottest day at this time. While the HWO graphicast shows significant
heat through Sunday, the areal coverage for significant heat will
most likely change (shrink) going into Saturday and again on Sunday.
Back to Friday, a shortwave in the northwest flow aloft will trigger
some storms in the mid-Mississippi valley. An MCS-type system could
form and move southward into the CWA by Friday night. Some of the
storms with this systems could be marginally severe after looking at
severe parameters. Will need to keep an eye on this in future
forecast updates.

 A cutoff low dropping south along the Appalachians will bring
scattered rain chances on our eastern periphery this weekend. These
storms will help to keep the heat stress at bay in those areas. As
the low drops further south over the Southeast, high temperatures
will drop back closer to normal values for next week. Rain chances
will increase back to typical summertime values as well. /10/

&&

.AVIATION...
18Z TAF discussion:
Although VFR conditions will prevail through this afternoon and
evening, VCTS will dot the landscape. Where storms occur, briefly
lower ceilings and visibilities can be anticipated with gusty
winds. After midnight, MVFR visibilities in fog will develop and
linger through mid morning Thursday./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  96  75  97 /  18  18  12  10
Meridian      74  91  75  97 /  21  40  19  22
Vicksburg     76  97  76  98 /   9  14   2   8
Hattiesburg   74  92  75  96 /  41  41  24  15
Natchez       77  97  76  96 /  15  10   3   7
Greenville    75  98  76  97 /  18  14   8   8
Greenwood     74  95  76  96 /  18  19  10  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 10 AM to 7 PM CDT Thursday for MSZ018-019-
     025>027-034>036-040>043-047>049-053>055-059>063.

LA...Heat Advisory from 10 AM to 7 PM CDT Thursday for LAZ007>009-015-
     016-023>026.

AR...Heat Advisory from 10 AM to 7 PM CDT Thursday for ARZ074-075.

&&

10/26
Hazardous weather outlook, Jul 18, 2:41 PM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Jackson MS
241 PM CDT Wed Jul 18 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>042-047-048-053-054-059>062-191945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Warren-Hinds-Claiborne-Copiah-Jefferson-Adams-Franklin MS-
Lincoln-
241 PM CDT Wed Jul 18 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Thursday

EXCESSIVE HEAT
THREAT...Elevated
TIMING...Thursday afternoon

Temperatures warming into the upper 90s will combine with high
humidity to produce heat indices from 105 to 110 mainly during the
afternoon Thursday. Precautions should be taken to avoid
strenuous outdoor activities. Check on those vulnerable to heat
stress. Stay hydrated and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

High temperatures from the upper 90s to near 100 will combine
with high humidity levels to produce heat indices around 110 each
afternoon from Friday through Monday. Precautions should be taken
to avoid strenuous outdoor activities. Check on those vulnerable
to heat stress. Stay hydrated and wear light, loose fitted
clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ029>033-038-039-045-046-051-052-057-058-066-074-191945-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-
Kemper-Newton-Lauderdale-Jasper-Clarke-Jones-Forrest-
241 PM CDT Wed Jul 18 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

High temperatures from the mid to upper 90s will combine with
high humidity levels to produce heat indices 105 to 110 each
afternoon from Friday through Monday. Precautions should be taken
to avoid strenuous outdoor activities. Check on those vulnerable
to heat stress. Stay hydrated and wear light, loose fitted
clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ026>028-037-043-044-049-050-055-056-063>065-072-073-191945-
Grenada-Carroll-Montgomery-Attala-Madison MS-Leake-Rankin-Scott-
Simpson-Smith-Lawrence-Jefferson Davis-Covington-Marion-Lamar-
241 PM CDT Wed Jul 18 2018

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Thursday

EXCESSIVE HEAT
THREAT...Limited
TIMING...Thursday afternoon

Temperatures warming into the mid to upper 90s will combine with
high humidity to produce heat indices aroound 105 during the
afternoon Thursday. Precautions should be taken to avoid strenuous
outdoor activities. Check on those vulnerable to heat stress.
Stay hydrated and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

High temperatures from the mid to upper 90s will combine with
high humidity levels to produce heat indices 105 to 110 each
afternoon from Friday through Monday. Precautions should be taken
to avoid strenuous outdoor activities. Check on those vulnerable
to heat stress. Stay hydrated and wear light, loose fitted
clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

26

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
 more days in a row and/or air temperatures greater than 107
 degrees.
Significant...Maximum heat index greater than 110 degrees
 and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
 temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
 temperatures 100 to 103 degrees.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 18, 1:57 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
157 PM CDT WED JUL 18 2018

ARZ074-075-MSZ018-034-182000-
Chicot AR-Ashley AR-Washington MS-Bolivar MS-
157 PM CDT WED JUL 18 2018

...A LINE OF STRONG THUNDERSTORM WILL AFFECT CHICOT...EASTERN
ASHLEY...WASHINGTON AND SOUTHWESTERN BOLIVAR COUNTIES UNTIL 300 PM
CDT...

At 157 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Lamont to near Snyder. Movement was
south at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Winterville around 205 PM CDT.
  Portland around 210 PM CDT.
  Greenville and Metcalfe around 220 PM CDT.
  Parkdale around 225 PM CDT.
  Leland around 230 PM CDT.
  Wilmot around 235 PM CDT.
  Wayside around 250 PM CDT.
  Avon around 255 PM CDT.

Other locations impacted by these storms include Arcola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3339 9151 3339 9146 3342 9146 3365 9100
      3320 9071 3301 9108 3301 9168 3327 9175
TIME...MOT...LOC 1857Z 339DEG 19KT 3356 9106 3325 9166

BYB
Special weather statement, Jul 18, 2:40 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Jackson MS
240 PM CDT WED JUL 18 2018

ARZ075-LAZ007>009-MSZ034-040>042-182030-
Chicot AR-Morehouse LA-East Carroll LA-West Carroll LA-Washington MS-
Sharkey MS-Yazoo MS-Issaquena MS-
240 PM CDT WED JUL 18 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT COUNTY...
NORTHEASTERN MOREHOUSE...EAST CARROLL AND WEST CARROLL PARISHES...
SOUTHEASTERN WASHINGTON...WEST CENTRAL YAZOO...ISSAQUENA AND SHARKEY
COUNTIES UNTIL 330 PM CDT...

At 240 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Delta City to 6 miles northwest of
Oak Grove. Movement was south at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Delta City around 245 PM CDT.
  Oak Grove and Nitta Yuma around 250 PM CDT.
  Anguilla and Goodwill around 255 PM CDT.
  Rolling Fork around 300 PM CDT.
  Darnell around 310 PM CDT.
  Holly Bluff around 315 PM CDT.
  Monticello around 320 PM CDT.

Other locations impacted by these storms include Mayersville,
Kilbourne, Forest, Cary, Pioneer and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3304 9114 3321 9071 3301 9065 3292 9066
      3292 9061 3276 9052 3254 9132 3254 9144
      3255 9144 3257 9143 3258 9145 3258 9151
      3300 9167
TIME...MOT...LOC 1940Z 342DEG 31KT 3310 9083 3292 9148

JPM
Special weather statement, Jul 18, 2:50 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
250 PM CDT WED JUL 18 2018

MSZ048-049-182015-
Hinds MS-Rankin MS-
250 PM CDT WED JUL 18 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RANKIN AND EAST CENTRAL
HINDS COUNTIES UNTIL 315 PM CDT...

At 249 PM CDT, Meteorologists were tracking a strong thunderstorm
over Brandon, moving southeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jackson, Pearl, Brandon, Flowood, Richland, Cato, Monterey, Johns and
Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3205 8996 3226 9028 3239 9018 3240 9014
      3240 9007 3242 9007 3242 9006 3243 9004
      3221 8973 3210 8973 3205 8981
TIME...MOT...LOC 1949Z 314DEG 24KT 3226 9002

JPM
Special weather statement, Jul 18, 3:55 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
355 PM CDT WED JUL 18 2018

MSZ074-182130-
Forrest MS-
355 PM CDT WED JUL 18 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FORREST COUNTY
UNTIL 430 PM CDT...

At 355 PM CDT, Meteorologists were tracking a strong thunderstorm
near Maxie, or near Wiggins, moving south at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Forrest County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3100 8934 3100 8935 3105 8935 3110 8915
      3100 8915 3100 8914 3091 8914 3091 8934
TIME...MOT...LOC 2055Z 341DEG 21KT 3095 8915

jpm3
Special weather statement, Jul 18, 4:24 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
424 PM CDT WED JUL 18 2018

MSZ043-048-049-182230-
Hinds MS-Rankin MS-Madison MS-
424 PM CDT WED JUL 18 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...NORTHEASTERN
HINDS AND SOUTHWESTERN MADISON COUNTIES UNTIL 530 PM CDT...

At 423 PM CDT, Meteorologists were tracking a strong thunderstorm
near Annandale, or 9 miles northwest of Madison, moving south at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Annandale around 435 PM CDT.
  Pocahontas around 440 PM CDT.
  Gluckstadt around 445 PM CDT.
  Madison around 455 PM CDT.
  Ridgeland around 500 PM CDT.
  Flowood around 525 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3260 9033 3267 9013 3234 8992 3224 9022
TIME...MOT...LOC 2123Z 339DEG 16KT 3257 9020

BYB
Special weather statement, Jul 18, 4:26 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
426 PM CDT WED JUL 18 2018

MSZ063-064-182200-
Lawrence MS-Jefferson Davis MS-
426 PM CDT WED JUL 18 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAWRENCE AND
JEFFERSON DAVIS COUNTIES UNTIL 500 PM CDT...

At 426 PM CDT, Meteorologists were tracking a strong thunderstorm
over Prentiss, or 18 miles south of Pinola, moving south at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Prentiss around 430 PM CDT.
  Progress around 440 PM CDT.
  Carson around 450 PM CDT.
  Society Hill around 500 PM CDT.

Other locations impacted by this storm include Bassfield and Silver
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3164 9002 3171 8983 3144 8967 3144 8982
      3139 8982 3139 8994
TIME...MOT...LOC 2126Z 339DEG 16KT 3161 8990

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:37 PM CDTSpecial Weather StatementJANLowndes23 min
Jul 17, 7:54 PM CDTSevere Thunderstorm WarningJANClay, Lowndes46 min
Jul 18, 12:54 PM CDTSpecial Weather StatementJANBolivar66 min
Jul 18, 1:57 PM CDTSpecial Weather StatementJANWashington63 min
Jul 18, 2:40 PM CDTSpecial Weather StatementJANIssaquena, Sharkey50 min
Jul 18, 2:45 PM CDTHeat AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 17 more28 hr
Jul 18, 2:50 PM CDTSpecial Weather StatementJANRankin25 min
Jul 18, 2:57 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington, Yazoo48 min
Jul 18, 3:55 PM CDTSpecial Weather StatementJANForrest35 min
Jul 18, 4:24 PM CDTSpecial Weather StatementJANMadison66 min
Jul 18, 4:26 PM CDTSpecial Weather StatementJANJefferson Davis34 min
Jul 18, 4:47 PM CDTSpecial Weather StatementJANSimpson13 min
Jul 18, 5:21 PM CDTSpecial Weather StatementJANLeake, Scott, Smith24 min
Jul 18, 5:31 PM CDTSevere Thunderstorm WarningJANLeake29 min
Jul 18, 5:46 PM CDTSpecial Weather StatementJANScott, Smith44 min
Jul 18, 5:49 PM CDTSpecial Weather StatementJANNeshoba, Winston41 min
Jul 18, 6:03 PM CDTSpecial Weather StatementJANJasper27 min
Jul 18, 6:18 PM CDTSpecial Weather StatementJANNewton42 min
Jul 18, 6:35 PM CDTSpecial Weather StatementJANClarke, Lauderdale40 min

Nearby

Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.